Does antibiotic damage liver? My grandma have cirrhosis gastric ulcer and gastritis? How to treatment?

Which antibiotic? No medication is without potential side effect. Work w/your (grandma's) doc to determine if desired benefit exceeds potential risk. Some medications, such as paracetamol, are dangerous to liver in high doses. Others harm kidneys or stomach lining. Ask prescribing doc which medications are being used. Then search reputable references such as www.drugs.com & www.epocrates.com, etc. Good luck!

Related Questions

If we have cirrhosis and gastric ulcer can we use antibiotic and cirrhosis medicines together?

Generally yes. But without knowing what the medicines to which you are referring are, would suggest that you check with the pharmacist to be sure there are no contraindications to taking them together. Best wishes. Read more...

Dr. Give pantoprazol 80mg per day for my grandma, is it right (she have cirrhosis and gastric ulcer)?

High dose... Pantoprazole is a PPI (proton pump inhibitor) commonly used to suppress HCl secretion by the stomach and commonly used to treat heartburn and ulcers and is usually well tolerated. 80 mg of Pantoprazole is a high dose and might be appropriate if your grandma had a bleeding ulcer. There is no indication for Pantoprazole in the routine treatment of cirrhosis. Good luck! Read more...

Had endoscopy today. It's a gastric ulcer w/antral gastritis and duodenitis! Wondering what else might be inflamed & how to correct w/o nsaids?

NSAIDS are a risk. Factor. I can't tell if you think you cannot be off them due to other health concerns. The locations discussed are very consistent with ulcers associated with nsaids. Not likely to be ulcers elsewhere based on what you have described. Read more...
Depends. One of the risks of nasids is ulcer formation in the stomach. To prevent it most gastroenterologist recommend taking a proton-pump inhibitor while taking the nsaid. If you need long term use of the NSAID then please see them for an evaluation. You could also have inflammation and ulceration of any portion of the GI tract, but much less likely. Read more...

How are symptoms different between gastritis and gastric/peptic ulcer?

They can overlap. Some symptoms of gastritis and gastric ulcer can be the same - abdominal pain and discomfort. Some times an ulcer can cause more severe pain and if it is causing bleeding people will have black bowel movements or "melena " as a result. Sometimes an evaluation by a physician with lab work and possibly EGD (scope to look in stomach to visualize esophagus and stomach lining) is the only way to tell. Read more...

Do many gastric ulcer patients respond to treatment with antibiotics?

Depends. If they have infection with helicobacter pylori which has been associated with some ulcers, the patients often improve with antibiotics and acid lowering medications. Read more...

Considering possible complications and treatment-difficulties, is a gastric ulcer more worrisome or a duodenal ulcer?

Yes. Duodenal ulcers have no risk of ever being cancerous. On the other hand there is a small, but real 2-5% risk of gastric ulcers being cancerous. Therefore, all gastric ulcers need verification that they have healed. Read more...
Gastric ulcer. Although the wall is thinner in the duodenum, meaning perforation is higher. Gastric ulcers could be cancerous, while duodenal ulcers are never cancerous. Read more...

What is the treatment for gastric ulcer nd healing time.?

Depends. Bacterial infection, medication, chemical exposure (alcohol, tobacco, etc.) can all contribute to ulcer formation and affect how it heals. Acid reducer, antibiotic, coating agent, alcohol and tobacco cessation all help. If you're not diabetic and not taking steroid or other known mucosal irritants, healing is usually expected in ~ 6 wks. Beware that some ulcers are due to tumors. Read more...

Recently ended 2 week course of antibiotic for h. Pylori and gastric ulcer. Why does coffee still aggravate my stomach?

Coffee. Coffee is acidic and can cause some symptoms of reflux despite being treated for h. Pylori. Read more...
H pylori => ulcer. 2 week course of antibiotics only gets rid of h pylori if taken as directed. But that may not be enough time for stomach lining to heal, which is why coffee & other foods may still aggravate your stomach. Ask your doc if a short course of proton pump inhibitor like Omeprazole or Pantoprazole would be ok to tie you over until you're completely healed (which is never quickly enough). Read more...